Thunderstorm Wind, Independence
- When
- February 24, 6:00 PM CST
- Where
- Independence County, Batesville
- Measured
- 50 kt (58 mph)
- Reported by
- INSURANCE COMPANY
- Coordinates
- 35.767, -91.650
Thunderstorm winds damaged roofs at several homes in and near Batesville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds damaged roofs at several homes in and near Batesville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST SAT FEB 24 2001 MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING WET. 32 .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
ARZ037-038-040-041-050>052-059-070-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 418 PM CST SAT FEB 24 2001 ...TORNADO WATCH FOR WESTERN ARKANSAS CANCELLED... TORNADO WATCH NUMBER 31 THAT WAS ISSUED EARLIER TODAY FOR PARTS OF WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. ALL SEVERE WEATHER HAS MOVED EASTWARD INTO CENTRAL AND NORTHERN ARKANSAS. SCATTERED THUNDERSHOWERS WILL CONTINUE OVE5R WESTERN ARKANSAS FOR THE NEXT COUPLE OF HOURS. AGAIN...TORNADO WATCH NUMBER 31 FOR WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MENA AR .88 INCH HAIL
02/24/01 POLK REPORT FROM POLK COUNTY
JUDGE
0235 PM COAL HILL AR 60-65 MPH TSTM GUST
02/24/01 JOHNSON MOBILE HOME DAMAGED. .
REPORTED BY STORM
SPOTTER.
0350 PM 2 S LITTLE ROCK AR TORNADO
02/24/01 PULASKI DEBRIS AND SIGNS DOWN
ON U.S. HWY 65. 2
TRACTOR TRAILER TRUCKS
TURNED OVER
0350 PM 4 E NORTH LITTLE ROCK AR TORNADO
02/24/01 PULASKI WAREHOUSE DAMAGED.
SEVERAL EMPTY SEMI
TRAILERS TURNED OVER. .
REPORTED BY STORM
SPOTTER.
0415 PM AUSTIN AR TORNADO
02/24/01 LONOKE TREES DOWN. ROOFS OFF
HOUSES AND BUSINESSES.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0419 PM WARD AR MPH TSTM GUST
02/24/01 LONOKE STRUCTURE DAMAGE
REPORTED. . REPORTED BY
HAM RADIO OPERATOR.
0435 PM CARLISLE AR TORNADO
02/24/01 LONOKE REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM KENSETT AR WIND DAMAGE
02/24/01 WHITE REPORTED BY MEDIA.
0450 PM VIOLA AR WIND DAMAGE
02/24/01 FULTON 1 OT 2 MOBILE HOMES
DAMAGE. REPORTED BY
MEDIA.The Little Rock radar (KLZK), 117 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233232.